I'm 32 years old and i was diagnosed with bipolar disorders two years ago. since then i started taking Depakine chrono 1000 mg a day and after 6 months i reduced the dosage on my own to 500 mg because i was havening severe dizzines and i was not being able to function properly at my job because of long periods of apathy and lack of concentration. I gained a lot of wieght and i still have this problem. i'm trying physical activity, food controlling, etc, but i doesn't work. I almost stopped drinking although i have the occasional glass of wine from time to time. the problem is that for some months now i have been experiencing strange symptoms like skin irritations, itching, deafness in my left ear and tremors. i sweat a lot and my speech gets confusing sometimes. I have sleep disorders and i'm living all the time in my past memories.Ii gather this last one is somewhat good, but it is affecting my ability to make the most of my time and work sistematically. i read somewhere that if i plan to have a baby i must be aware of the defects the baby would have because of depakine. my doctor didn't tell me anything about this. and i don't know if it's a lifelong treatment or i can stop taking it some day.if someone has had the same experience or if someone stoped taking it and not switched to another drug, please advice me because i'm afraid the side efects will be getting worse with time.